Washington, 2009Strong Wind in Washington, October 4, 2009
October 4, 2009 · NWS OTX · 1 event in 1 county or zone
Northeast winds gusting to near 50 miles per hour contributed to power outages in the Deer Park and Clayton areas. Trees were snapped off during the winds and landed on power lines which contributed to the couple of thousands of residences losing power.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northeast winds gusting to near 50 miles per hour contributed to power outages in the Deer Park and Clayton areas. Trees were snapped off during the winds and landed on power lines which contributed to the couple of thousands of residences losing power. The winds also snapped a power pole.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Oct 4, 8:00 AM PST, 0 minutes earlier.
Area forecast discussion, Oct 4, 8:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
900 AM PDT SUN OCT 4 2009
.SYNOPSIS...
TODAY WILL BE A WINDY DAY OVER MOST OF EASTERN WASHINGTON AND
NORTHERN IDAHO. THE PRESSURE DIFFERENCE BETWEEN STRONG HIGH
PRESSURE OVER MONTANA AND LOW PRESSURE OVER NEVADA WILL PRODUCE
GUSTY NORTHEAST WINDS. THE WIND WILL GRADUALLY SUBSIDE OVERNIGHT.
A DRY AND MORE STABLE WEATHER PATTERN WILL DEVELOP ON MONDAY AND
CONTINUE THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...
AN UPDATE HAS BEEN SENT OUT TO ISSUE A BLOWING DUST ADVISORY FOR
THE UPPER COLUMBIA BASIN. WADOT REPORTS A CLOSURE OF INTERSTATE 90
FROM MOSES LAKE TO RITZVILLE. THE LOWEST VISIBILITIES HAVE BEEN
OBSERVED EAST OF MOSES LAKE IN ADAMS COUNTY SO ADVISORY WAS
LIMITED TO THIS AREA...WITH NO VISIBILITY RESTRICTIONS REPORTED
THUS FAR IN THE MOSES LAKE AREA. AREAS OF BLOWING DUST WILL REMAIN
POSSIBLY HOWEVER FOR MOSES LAKE SO A MENTION WAS PUT IN THE
FORECAST FOR THIS AREA AS WELL AS THE WATERVILLE PLATEAU.
SKY COVER WAS ALSO ADJUSTED TO ACCOUNT FOR CURRENT SATELLITE
TRENDS...WITH MOSTLY SUNNY SKIES ACROSS NORTHERN WASHINGTON AND
CLOUDY SKIES OVER SOUTHERN WASHINGTON. OTHERWISE CURRENT FORECAST
REMAINS ON TRACK. JW
&&
.AVIATION...SUSTAINED NORTHEAST WINDS OF 20-30KTS WITH GUSTS UP TO
40KTS ARE EXPECTED TODAY IN THE COEUR DALENE...WENATCHEE...MOSES
LAKE...AND SPOKANE AIRPORTS. THE STRONGEST GUSTS WILL LIKELY OCCUR
BETWEEN 17Z-21Z. THE PRESSURE DIFFERENCE BETWEEN A STRONG HIGH OVER
MONTANA AND A DEEP LOW OVER NORTHERN NEVADA WILL GRADUALLY WEAKEN
LATE IN THE AFTERNOON THROUGH THE NIGHT. LOOK FOR WINDS TO GRADUALLY
SUBSIDE AS THE PRESSURE GRADIENT SLOWLY WEAKENS. /GKOCH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 59 37 58 33 60 35 / 0 0 0 0 0 0
COEUR DALENE 57 33 57 32 58 34 / 0 0 0 0 0 0
PULLMAN 59 35 57 32 60 35 / 10 10 0 0 0 0
LEWISTON 62 40 62 36 66 40 / 10 10 0 0 0 0
COLVILLE 62 30 64 28 64 36 / 0 0 0 0 0 0
SANDPOINT 56 34 58 25 58 32 / 0 0 0 0 0 10
KELLOGG 51 33 52 32 54 34 / 10 0 0 0 0 10
MOSES LAKE 65 39 63 30 69 38 / 0 0 0 0 0 0
WENATCHEE 64 40 66 39 71 44 / 0 0 0 0 0 0
OMAK 64 37 66 30 71 38 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR COEUR DALENE
AREA...NORTHERN PANHANDLE.
WA...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR MOSES LAKE
AREA...SPOKANE AREA...UPPER COLUMBIA BASIN...WATERVILLE
PLATEAU...WENATCHEE AREA.
BLOWING DUST ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR UPPER
COLUMBIA BASIN.
&&Hazardous weather outlook, Oct 4, 7:49 AM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
849 AM PDT SUN OCT 4 2009
IDZ001-002-WAZ034>036-041-044-051600-
NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
849 AM PDT SUN OCT 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS WILL OCCUR TODAY OVER A LARGE PORTION OF EASTERN
AND CENTRAL WASHINGTON. SUSTAINED NORTHEAST WINDS OF 25 TO 30 MPH
WILL BE COMMON FROM WENATCHEE TO MOSES LAKE TO SPOKANE...AND GUSTS
UP TO 45 MPH WILL BE POSSIBLE. SIMILAR WINDS ARE EXPECTED IN THE
IDAHO PANHANDLE ALONG THE HIGHWAY 95 CORRIDOR FROM SANDPOINT TO
COEUR DALENE. AREAS OF BLOWING DUST ACROSS THE COLUMBIA BASIN
WILL ALSO REDUCE VISIBILITIES ESPECIALLY EAST OF MOSES LAKE WHERE
VISIBILITIES WILL DROP TO AS LOW AS A QUARTER MILE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ003-004-026-027-WAZ031>033-037-038-042-043-051600-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
849 AM PDT SUN OCT 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Strong Wind, Northeast Mountains
- When
- October 4, 8:00 AM PST to 2:00 PM PST
- Where
- Northeast Mountains forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Washington, October 4, 200911 injured · 2 events
- Flood in Louisiana, October 4 to 31, 2009$500,000 · 1 event
- Winter Storm in Wyoming, October 4 to 5, 2009$20,000 · 8 events
- Damaging Wind in Louisiana, October 4, 2009$25,000 · 52 kt wind · 1 event
- High Wind in Arizona, October 4, 2009$12,000 · 52 kt wind · 3 events
- Heavy Rain in Hawaii, October 4 to 5, 20096 events
- Winter Storm in Montana, October 4 to 5, 20095 events
- Winter Weather in Wyoming, October 4 to 5, 20095 events
- High Wind in California, October 4, 200964 kt wind · 4 events
- Heavy Snow in Idaho, October 4, 20093 events
- High Wind and Strong Wind in Arizona, October 4, 2009$2,000 · 56 kt wind · 3 events
- Winter Storm in Montana, October 4 to 5, 20093 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197029.